Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 209, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 7, 2012, 12:24 AM EDT for Northumberland County, Snyder County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 12:24 AM EDT (04:24 UTC)
- Expired
- Sep 7, 2012, 1:30 AM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Northumberland County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 100 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
648 WUUS51 KCTP 070424 SVRCTP PAC097-109-070530- /O.NEW.KCTP.SV.W.0209.120907T0424Z-120907T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 AM EDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA... CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 130 AM EDT * AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THE STORM WAS NEAR MIDDLEBURG...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. * LOCATIONS IN THE WARNING INCLUDE... KRATZERVILLE... SELINSGROVE AND HUMMELS WHARF... HUMMELS WHARF AND SHAMOKIN DAM... RESLER AND SUNBURY... RESLER... REBUCK... THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147... ROUTE 11/15...ROUTE 522...STATE ROAD 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE INCH OR LARGER. SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM LARGE HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4088 7666 4066 7670 4080 7706 4085 7704 TIME...MOT...LOC 0424Z 280DEG 14KT 4082 7702 $$ FORECASTER: DEVOIR
2 follow-up statements
393 WWUS51 KCTP 070447 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1247 AM EDT FRI SEP 7 2012 PAC097-109-070530- /O.CON.KCTP.SV.W.0209.000000T0000Z-120907T0530Z/ SNYDER PA-NORTHUMBERLAND PA- 1247 AM EDT FRI SEP 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR NORTHUMBERLAND AND SNYDER COUNTIES... AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED NEAR SELINSGROVE...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE... SELINSGROVE... HUMMELS WHARF AND SHAMOKIN DAM... SUNBURY... RESLER... REBUCK... SNYDERTOWN... THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147... ROUTE 11/15...ROUTE 522...STATE ROAD 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4079 7693 4085 7692 4088 7666 4066 7670 TIME...MOT...LOC 0448Z 280DEG 14KT 4080 7690 $$ FORECASTER: DEVOIR
655 WWUS51 KCTP 070500 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 100 AM EDT FRI SEP 7 2012 PAC109-070511- /O.CAN.KCTP.SV.W.0209.000000T0000Z-120907T0530Z/ SNYDER PA- 100 AM EDT FRI SEP 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SNYDER COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4079 7681 4085 7680 4088 7666 4066 7670 TIME...MOT...LOC 0501Z 271DEG 15KT 4081 7678 $$ PAC097-070530- /O.CON.KCTP.SV.W.0209.000000T0000Z-120907T0530Z/ NORTHUMBERLAND PA- 100 AM EDT FRI SEP 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR NORTHUMBERLAND COUNTY... AT 1258 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED NEAR RESLER...OR NEAR SUNBURY...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE... SNYDERTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4079 7681 4085 7680 4088 7666 4066 7670 TIME...MOT...LOC 0501Z 271DEG 15KT 4081 7678 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:55 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 6, 9:55 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 955 PM EDT THU SEP 6 2012 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE STATE TONIGHT. AN UPPER TROUGH WILL FORM OVER THE GREAT LAKES AND MIDWEST AND AMPLIFY AS IT APPROACHES PENNSYLVANIA...BRINGING UNSETTLED WEATHER INTO THE WEEKEND. HIGH PRESSURE WILL BUILD INTO THE AREA LATE MONDAY...BRINGING IN COOLER TEMPERATURES...BEFORE MOVING OFF THE COAST LATER IN THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A WEAK SHORTWAVE AND ASSOC COLD FRONT PUSHING INTO CENTRAL PA THIS EVENING...PRODUCING SCT TSRA WITH LOCALLY LG HAIL AND EXCESSIVE RAINFALL. DP RADAR ESTIMATES OF OVER 10 INCHES ALONG THE TIOGA/LYCOMING LINE PROBABLY A BIT OVERDONE DUE TO HAIL CONTAMINATION. HOWEVER...FLASH FLOODING ONGOING IN THIS AREA AS REPORTED BY 911 AT 01Z. CONVECTIVE ACTIVITY SHOULD WANE AFTER MIDNIGHT DUE TO WANING LG SCALE FORCING BEHIND DEPARTING SHORTWAVE AND ALSO LOSS OF HEATING. HOWEVER...WILL MAINTAIN A SLIGHT CHC OF A LINGERING TSRA ALMOST TO DAWN ACROSS THE EASTERN ZONES IN ASSOCIATION WITH DYING COLD FRONT PUSHING THRU THE AREA. CLEARING SKIES...A CALM WIND AND AMPLE LOW LVL MOISTURE WILL RESULT IN AREAS OF FOG LATE TONIGHT. THE FOG WILL LIKELY BE DENSE IN THOSE LOCATIONS THAT RECEIVED RAIN THIS EVENING...MAINLY OVR THE NORTH. SLIGHTLY DRIER AIR WORKING INTO NW PA SHOULD ALLOW TEMPS TO COOL TO THE M50S UP THERE...WHILE MOST OF CENTRAL PA BOTTOMS OUT IN THE L/M60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... A WEAK HIGH WILL BUILD INTO THE AREA BY LATE FRIDAY AS THE FRONTAL BOUNDARY LIFTS BACK NORTH AS A WARM FRONT INTO NEW YORK STATE. SW FLOW AT THE SFC AND ALOFT WILL MAINTAIN VERY WARM AND SOMEWHAT HUMID CONDITIONS...ESP IN THE SOUTH WHERE TEMPS WILL TOP OUT IN THE U80S TO LOWER 90S WITH SFC DEWPOINTS IN THE U60S TO AROUND 70F. HIGH TEMPS IN ALL AREAS FRIDAY WILL ONCE AGAIN BE 10-12F ABOVE NORMAL. GFS AND THE NEW NAM KEEP US DRY THRU THE DAY FRIDAY. THIS LOOKS MORE REASONABLE THAN THE SMALL CHC POPS OF THE 09Z SREF. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CLOUDS THICKEN UP WITH SHRA/TSRA WELL AFTER MIDNIGHT ACROSS THE ALLEGHENY PLATEAU OF NRN AND WRN PENN. LOW LEVEL WIND SHEAR COULD IMPACT AVIATION AND BE FELT ACRS THE HIGHER TERRAIN FRIDAY NIGHT INTO SATURDAY...AS THE SSW FLOW IN THE 1-2 KFT AGL LAYER STRENGTHENS TO 35-40 KTS. DEEP LOW FCST TO DRAG A WARM FRONT...THEN A COLD FRONT ACROSS THE AREA ON SAT. MODELS DO NOT CLOSE LOW OFF NOW...BUT STILL LOOKS WET. SOME CHC OF STRONG TO PERHAPS SEVERE STORMS ACROSS THE EAST LATE. LESS CHC FOR WIDESPREAD HEAVY RAIN NOW...AS SYSTEM DOES NOT CLOSE OFF AND GO NEGATIVE. STILL WILL BE WET FOR MUCH OF THE DAY. RATHER STRONG UPPER LVL LOW MOVING ACROSS THE REGION ON SUNDAY... THUS EXPECT CU TO DEVELOP FAST...LIMIT MAX TEMPS...AND RESULT IN SHOWERS AND STORMS. BASED ON THIS...LEFT CHC POPS IN...MORE IN LINE WITH THE GFS...THAN THE NAM MODEL. ON THE COOL SIDE FOR SAT ACROSS THE FAR WEST...AND THE AREA SUNDAY INTO TUE AM...BUT NOTHING ABNORMAL FOR LATE AUG... EARLY SEPT. TUE AM COULD BE AS COOL ACROSS THE SE...AS OTHER AREAS. MINOR ADJUSTMENTS TO TEMPS. TOOK OUT SHOWERS FOR SUNDAY NIGHT. TUE AND WED LOOK DRY WITH HIGH PRESSURE OVER WV. A SW FLOW FOR THU...BUT STILL DRY...AS THE HIGH MOVES EAST. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... STILL SHOWING MDT/LNS HANGING DOGGEDLY ONTO CIGS AROUND 3000'''BUT I EXPECT THESE TO LIFT QUICKLY SO HAVE STARTED THE NEW TAF PACKAGE OFF AS VFR AT ALL SITES. THE REST OF THE AFTERNOON WILL SEE SCATTERED CONVECTION BECOMING THE THREAT WITH LOCALIZED RESTRICTIONS IN THE SHOWERS/STORMS AS WELL AS THE POTENTIAL FOR ISOLATED STRONG WIND GUSTS IN STRONGER THUNDERSTORMS. MOST LIKLEY AREAS TO SEE THIS SHOULD BE ALONG NY...PA BORDER. EXPECT MORE LATE NIGHT FOG AND LOW CLOUDS TONIGHT. OUTLOOK... FRI...MAINLY VFR AFTER EARLY MORNING FOG/LOW CLOUD RESTRICTIONS. SAT...DETERIORATING CONDITIONS WITH THE APPROACH OF A WAVE OF LOW PRESSURE AND COLD FRONT. SUN...MVFR EARLY...IMPROVING DURING THE DAY. MON-TUE...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...FITZGERALD SHORT TERM...LA CORTE LONG TERM...MARTIN AVIATION...LA CORTE
Hazardous weather outlook, Sep 6, 12:47 PM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1247 PM EDT THU SEP 6 2012 PAZ004>006-037-071700- WARREN-MCKEAN-POTTER-TIOGA- 1247 PM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010>012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-071700- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1247 PM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 10:45 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 PM EDT THU SEP 6 2012
PAZ053-058-070315-
COLUMBIA PA-SCHUYLKILL PA-
1045 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM WILL AFFECT COLUMBIA AND NORTH CENTRAL
SCHUYLKILL COUNTIES...
AT 1039 PM EDT...A STRONG THUNDERSTORM WAS NEAR ORANGEVILLE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT ALMEDIA...MIFFLINVILLE...SHUMANS AND
SCOTCH VALLEY.
LAT...LON 4080 7623 4111 7653 4123 7634 4121 7631
4114 7628 4114 7623 4114 7622 4103 7622
4096 7621 4092 7608
FORECASTER: KFSpecial weather statement, Sep 6, 10:52 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1052 PM EDT THU SEP 6 2012
PAZ041-042-070330-
NORTHERN LYCOMING PA-SULLIVAN PA-
1052 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LYCOMING AND
SULLIVAN COUNTIES...
AT 1047 PM EDT...A STRONG THUNDERSTORM WAS NEAR LINCOLN FALLS...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LINCOLN FALLS...FORKSVILLE...EAGLES MERE AND
DUSHORE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
14.
LAT...LON 4131 7630 4130 7631 4131 7641 4128 7645
4130 7659 4148 7703 4157 7690 4159 7676
4156 7631 4154 7621
FORECASTER: EVANEGOLocal storm report, Sep 6, 10:58 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1058 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL LOCK HAVEN 41.14N 77.45W
09/06/2012 M0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY-SIZED HAIL REPORTED IN LOCK HAVEN.
0430 PM HAIL STATE COLLEGE 40.79N 77.86W
09/06/2012 M0.70 INCH CENTRE PA NWS EMPLOYEE
SEVERAL REPORTS OF DIME-SIZED HAIL IN AND AROUND STATE
COLLEGE.
0430 PM HAIL STATE COLLEGE 40.79N 77.86W
09/06/2012 M1.00 INCH CENTRE PA NWS EMPLOYEE
QUARTER-SIZED HAIL REPORTED ON NORTH ATHERTON STREET IN
STATE COLLEGE.
0605 PM FLASH FLOOD 4 S MORRIS 41.59N 77.27W
09/06/2012 TIOGA PA 911 CALL CENTER
ROCKSLIDE ON RT 287
0605 PM FLASH FLOOD 5 SW MORRIS 41.60N 77.34W
09/06/2012 TIOGA PA 911 CALL CENTER
RT 414 CLOSED FLOODED
0605 PM FLASH FLOOD 5 S MORRIS 41.58N 77.27W
09/06/2012 TIOGA PA 911 CALL CENTER
ROADS FLOODED
0655 PM HAIL PENNS CREEK 40.86N 77.07W
09/06/2012 M0.88 INCH SNYDER PA TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED IN PENNS CREEK.
1010 PM HAIL UNITYVILLE 41.23N 76.52W
09/06/2012 M0.70 INCH LYCOMING PA PUBLIC
DIME-SIZED HAIL REPORTED TO BE COVERING THE GROUND NEAR
UNITYVILLE.
1047 PM HAIL ASBURY 41.13N 76.34W
09/06/2012 M0.75 INCH COLUMBIA PA TRAINED SPOTTER
PENNY-SIZED HAIL REPORTED IN ASBURY.
&&
EVENT NUMBER CTP1200416 CTP1200417 CTP1200418 CTP1200420 CTP1200421
CTP1200422 CTP1200419 CTP1200423 CTP1200424
EVANEGOLocal storm report, Sep 6, 11:29 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1129 PM EDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL LOCK HAVEN 41.14N 77.45W
09/06/2012 M0.75 INCH CLINTON PA TRAINED SPOTTER
PENNY-SIZED HAIL REPORTED IN LOCK HAVEN.
0430 PM HAIL STATE COLLEGE 40.79N 77.86W
09/06/2012 M0.70 INCH CENTRE PA NWS EMPLOYEE
SEVERAL REPORTS OF DIME-SIZED HAIL IN AND AROUND STATE
COLLEGE.
0430 PM HAIL STATE COLLEGE 40.79N 77.86W
09/06/2012 M1.00 INCH CENTRE PA NWS EMPLOYEE
QUARTER-SIZED HAIL REPORTED ON NORTH ATHERTON STREET IN
STATE COLLEGE.
0605 PM FLASH FLOOD 4 S MORRIS 41.59N 77.27W
09/06/2012 TIOGA PA 911 CALL CENTER
ROCKSLIDE ON RT 287
0605 PM FLASH FLOOD 5 SW MORRIS 41.60N 77.34W
09/06/2012 TIOGA PA 911 CALL CENTER
RT 414 CLOSED FLOODED
0605 PM FLASH FLOOD 5 S MORRIS 41.58N 77.27W
09/06/2012 TIOGA PA 911 CALL CENTER
ROADS FLOODED
0655 PM HAIL PENNS CREEK 40.86N 77.07W
09/06/2012 M0.88 INCH SNYDER PA TRAINED SPOTTER
NICKEL-SIZED HAIL REPORTED IN PENNS CREEK.
1010 PM HAIL UNITYVILLE 41.23N 76.52W
09/06/2012 M0.70 INCH LYCOMING PA PUBLIC
DIME-SIZED HAIL REPORTED TO BE COVERING THE GROUND NEAR
UNITYVILLE.
1047 PM HAIL ASBURY 41.13N 76.34W
09/06/2012 M0.75 INCH COLUMBIA PA TRAINED SPOTTER
PENNY-SIZED HAIL REPORTED IN ASBURY.
1127 PM HAIL BERWICK 41.06N 76.25W
09/06/2012 M0.88 INCH COLUMBIA PA PUBLIC
&&
EVENT NUMBER CTP1200416 CTP1200417 CTP1200418 CTP1200420 CTP1200421
CTP1200422 CTP1200419 CTP1200423 CTP1200424 CTP1200425
KFSpecial weather statement, Sep 6, 11:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1154 PM EDT THU SEP 6 2012
PAZ049-050-070430-
SNYDER PA-UNION PA-
1154 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SNYDER AND SOUTHERN
UNION COUNTIES...
AT 1147 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROXELVILLE...MOVING
EAST AT 20 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THIS STORM WILL AFFECT PENNS
CREEK...MIDDLEBURG...NEW BERLIN AND SELINSGROVE.
LAT...LON 4080 7685 4072 7686 4069 7688 4080 7726
4095 7718 4091 7684 4088 7680 4087 7680
FORECASTER: KFSpecial weather statement, Sep 7, 12:05 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 AM EDT FRI SEP 7 2012
PAZ006-037-070445-
POTTER PA-TIOGA PA-
1205 AM EDT FRI SEP 7 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL POTTER AND
SOUTHWESTERN TIOGA COUNTIES...
AT 1159 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHERRY SPRINGS STATE
PARK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LEETONIA AFTER 1230 AM.
LAT...LON 4154 7741 4154 7743 4158 7780 4164 7782
4176 7745
FORECASTER: DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:25 PM EDT | Special Weather Statement | CTP | Tioga | 65 min |
| Sep 6, 8:48 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 57 min |
| Sep 6, 9:39 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 66 min |
| Sep 6, 10:19 PM EDT | Special Weather Statement | CTP | Bradford | 26 min |
| Sep 6, 10:45 PM EDT | Special Weather Statement | CTP | Columbia | 30 min |
| Sep 6, 10:52 PM EDT | Special Weather Statement | CTP | Sullivan | 38 min |
| Sep 6, 10:54 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 6 hr |
| Sep 6, 11:09 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 66 min |
| Sep 6, 11:42 PM EDT | Areal Flood Advisory | CTP | Columbia | 93 min |
| Sep 6, 11:54 PM EDT | Special Weather Statement | CTP | Snyder | 36 min |
| Sep 7, 12:05 AM EDT | Special Weather Statement | CTP | Potter | 40 min |
| Sep 7, 12:50 AM EDT | Special Weather Statement | CTP | Montour | 25 min |
| Sep 7, 12:57 AM EDT | Flash Flood Warning | CTP | Columbia | 75 min |
| Sep 7, 1:23 AM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| Sep 7, 3:21 AM EDT | Special Weather Statement | CTP | Sullivan | 54 min |
| Sep 7, 3:48 PM EDT | Special Weather Statement | CTP | McKean | 57 min |
| Sep 7, 4:23 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Sep 7, 4:49 PM EDT | Special Weather Statement | CTP | McKean, Warren | 56 min |
| Sep 7, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 65 min |
| Sep 7, 6:03 PM EDT | Special Weather Statement | CTP | Bedford | 42 min |
| Sep 7, 6:12 PM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Sep 7, 6:47 PM EDT | Special Weather Statement | CTP | Blair | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.